Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 12, 2008, 6:56 PM EDT for Boone County, Logan County, Wyoming County, West Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 12, 2008, 7:43 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Logan County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 74 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:08 PM EDT | TSTM WND DMG | 2 E Hanover, WV | TWO TREES DOWN ON RT 97 |
| Jun 12, 7:08 PM EDT | TSTM WND DMG | Baileysville, WV | TREE DOWN ON RT 971 AND COUNTY ROUTE 7/04 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 122256
SVRRLX
WVC005-045-109-130015-
/O.NEW.KRLX.SV.W.0121.080612T2256Z-080613T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT THU JUN 12 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
SOUTHEASTERN LOGAN COUNTY IN WEST VIRGINIA...
WESTERN WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINEVILLE...OR ABOUT 29 MILES SOUTHWEST OF BECKLEY...AND MOVING
NORTH AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PINEVILLE BY 705 PM EDT...
OCEANA BY 740 PM EDT...
7 MILES SOUTHEAST OF BALD KNOB BY 815 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3752 8165 3752 8169 3749 8171 3751 8183
3755 8186 3762 8180 3765 8180 3767 8183
3792 8173 3792 8157 3783 8156 3779 8146
3774 8143 3748 8153
TIME...MOT...LOC 2256Z 190DEG 10KT 3757 8163
$$
081 follow-up statement
000
WWUS51 KRLX 122343
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT THU JUN 12 2008
WVC005-045-109-122353-
/O.CAN.KRLX.SV.W.0121.000000T0000Z-080613T0015Z/
LOGAN WV-WYOMING WV-BOONE WV-
743 PM EDT THU JUN 12 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE...WESTERN
WYOMING AND SOUTHEASTERN LOGAN COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND PEA
SIZE HAIL ARE STILL POSSIBLE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3752 8165 3752 8169 3749 8171 3751 8183
3755 8186 3762 8180 3765 8180 3767 8183
3792 8173 3792 8157 3783 8156 3779 8146
3774 8143 3748 8153
TIME...MOT...LOC 2343Z 190DEG 10KT 3770 8160
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:10 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 12, 4:10 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 410 PM EDT THU JUN 12 2008 .SYNOPSIS... INCREASING HEAT AND HUMIDITY THROUGH FRIDAY AS HIGH PRESSURE EAST. A COLD FRONT MOVES ACROSS SATURDAY...WITH STRONG THUNDERSTORMS. HIGH PRESSURE SUNDAY. ANOTHER COLD FRONT MONDAY. && .NEAR TERM /THROUGH FRIDAY/... CU FIELD INCREASING ACROSS SOUTHERN MOUNTAINS AND SOUTHEASTERN OHIO IN RESPONSE TO DIABATIC HEATING AND INSTABILITY. ANY CONVECTION SHOULD DISSIPATE ONCE SUN SETS THIS EVENING. WITH WEAK WIND FIELDS...ANY THUNDERSTORM WILL BE SLOW MOVING PRODUCING SOME LOCALLY HEAVY RAINFALL. LATEST TRAJECTORY PLOTS SHOWING SMOKE PLUME FROM FIRES IN EASTERN NORTH CAROLINA MAKING ITS WAY OVER THE EASTERN HALF OF WEST VIRGINIA TONIGHT INTO EARLY FRIDAY RESULTING IN SOME LIGHT HAZE AND FOG. MORE SCATTERED CONVECTION WILL FORM FRIDAY AFTERNOON ACROSS WESTERN SECTIONS AS A COLD FRONT APPROACHES FROM THE MIDWEST. OTHER THUNDERSTORMS WILL LIKELY FORM OVER THE MOUNTAINS WITH DIABATIC HEATING. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... LEFTOVER DIURNAL CONVECTION WILL DIE OFF ACROSS THE EAST DURING FRIDAY EVENING...WITH ACTIVITY SHIFTING TO FOCUS AHEAD OF APPROACHING FRONTAL BOUNDARY. KEPT POPS GENERALLY IN THE CHANCE CATEGORY UNTIL CLOSER TO DAWN. MODELS GENERALLY AGREE THAT BOUNDARY WILL BE NEAR CVG AT 12Z SATURDAY...AND PUSH ACROSS THE CWA INTO THE MOUNTAINS NEAR OR JUST PRIOR TO 00Z SUNDAY. GENERALLY PREFER THE GFS/ECMWF VERSION OF EVENTS. LIKED PREVIOUS POP GRIDS FOR SATURDAY AND ONLY MADE SMALL CHANGES. LOOKS LIKE INITIAL SHORTWAVE RIDES NEAR BOUNDARY 09Z-15Z SATURDAY WITH A CLUSTER OF SHRA/TSRA. RELATIVE MINIMUM IN ACTIVITY AROUND 15Z WILL BE FOLLOWED BY FLAREUP ALONG FRONTAL BOUNDARY AS IT CROSSES. SEVERE WEATHER THREAT IS STILL THERE. SHEAR IS NOT IMPRESSIVE...BUT SHOULD STILL SEE CAPE VALUES REACH INTO THE 1000-2000 J/KG RANGE...WHICH WILL STILL BE SUPPORTIVE OF HAIL AND DOWNBURST WINDS. DO WONDER WHETHER MORNING CLOUD COVER WILL HINDER INSTABILITY BUILDUP. IN ANY CASE...WITH PWAT VALUES GENERALLY ABOVE 1.5 INCHES...STORMS WILL BE WET. HIGH LIKELY POPS STILL APPROPRIATE. ACTIVITY DIES OFF SATURDAY NIGHT BEHIND FRONT. NAM STILL HAS SECONDARY CONVECTIVE LINE SATURDAY EVENING...WILL CONTINUE TO HOLD OFF ON THIS FOR NOW. SKIES WILL CLEAR DURING THE LATE NIGHT PERIOD...AND FOG LOOKS PROBABLE ASSUMING WINDS CAN DECOUPLE. SUNDAY WILL BE A NICE DAY FOR DADS EVERYWHERE...WITH PLENTY OF SUNSHINE AND TEMPERATURES CLOSE TO NORMAL. ENDED UP GOING WITH A GENERAL MAV/MET BLEND FOR MAX/MIN TEMPERATURES THROUGH SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... BASICALLY RAN WITH HPC IDEAS. MODELS ALL AGREE ON MAJOR PATTERN SHIFT NEXT WEEK...WITH AN H500 LOW FORMING OVER THE ST LAWRENCE VALLEY...CARVING OUT A TROUGH ACROSS THE EASTERN U.S. MINOR DETAIL DIFFERENCES IN PLACEMENT/STRENGTH...NO REASON TO SWEAT THOSE TOO MUCH YET. FROPA ON MONDAY WILL BE LESS EVENTFUL THAN THE SATURDAY EVENT DUE TO LESS FAVORABLE MOISTURE TRANSPORT PLUS A GENERALLY COOLER AIRMASS. KEEPING CHANCE POPS FOR NOW...INTO MONDAY NIGHT. TUESDAY ON WILL BE MAINLY DRY UNDERNEATH THE TROUGH. WITH H500 TEMPS GETTING CLOSE TO -20C AT LEAST ACROSS THE NORTH COME TUESDAY/WEDNESDAY...MAY EVENTUALLY NEED AN ISOLATED-TYPE AFTERNOON POP THESE DAYS. GENERALLY WENT WITH HPC TEMPS...TEMPERED TOWARDS THE ENSEMBLE NUMBERS IN A FEW CASES. BELOW NORMAL VALUES STILL EXPECTED...SOME 5 TO 10 DEGREES COOLER THAN CLIMO. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... 18Z THURSDAY THRU 18Z FRIDAY... OTHER THAN SCATTERED THUNDERSTORMS ACROSS SOUTHERN MOUNTAINS AND SOUTHEASTERN OHIO THROUGH EARLY EVENING...MAINLY VFR TONIGHT INTO EARLY FRIDAY IN A WEAK SOUTH TO SOUTHEAST FLOW. VISIBILITY MAY BE REDUCED TO 5-6 MILES OVERNIGHT IN HAZE AND FOG AS PLUME FROM FIRES IN NORTH CAROLINA DRIFTS OVER EASTERN WV. MORE SCATTERED CONVECTION ON TAP FRIDAY AFTERNOON IN MOUNTAINS AND TO A LESSER EXTENT INTO SOUTHEASTERN OHIO. AVIATION OUTLOOK /AFTER 18Z FRIDAY/...COLD FRONT SATURDAY WITH WIDESPREAD THUNDERSTORMS LIKELY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/JMV NEAR TERM...JKF SHORT TERM...CL LONG TERM...CL AVIATION...JKF
Hazardous weather outlook, Jun 12, 4:18 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 418 AM EDT THU JUN 12 2008 OHZ066-067-075-076-083-084-130830- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- 418 AM EDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>040-046- 047-130830- GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 418 AM EDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH THROUGH THE AREA ON SATURDAY...ACCOMPANIED BY THUNDERSTORMS. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND GUSTY WINDS...ESPECIALLY IN THE AFTERNOON. THE STORMS WILL THEN QUICKLY EXIT EARLY SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 12, 3:21 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 321 PM EDT THU JUN 12 2008 OHZ083>087-WVZ006-007-122000- VINTON OH-LAWRENCE OH-MEIGS OH-GALLIA OH-JACKSON OH-MASON WV-CABELL WV- 321 PM EDT THU JUN 12 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 321 PM EDT...SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER GALLIA...LAWRENCE...AND JACKSON COUNTIES IN SOUTHEAST OHIO AT LEAST THROUGH 400 PM. THESE STORMS ARE PROPAGATING SLOWLY NORTH...AND WILL REACH NORTHERN CABELL IN WV...MEIGS...AND MASON COUNTIES IN WEST VIRGINIA THROUGH 4 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... LAKIN...LETART...ASHTON...GALLOPOLIS FERRY...GREEN BOTTOM AND KYGER. SLOW MOVING THUNDERSTORMS COULD PRODUCE RAINFALL AMOUNTS OF AROUND 2 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, Jun 12, 4:25 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG HENDERSON 38.83N 82.14W
06/12/2008 MASON WV DEPT OF HIGHWAYS
HIGHWAY MOBILE MESSAGE SIGNS BLOWN OVER. SIGNS ARE ABOUT
8X8 AND WEIGHT ABOUT A TON.
&&
JDENTSpecial weather statement, Jun 12, 4:31 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 431 PM EDT THU JUN 12 2008 OHZ086-WVZ006-007-014-122100- GALLIA OH-PUTNAM WV-MASON WV-CABELL WV- 431 PM EDT THU JUN 12 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 431 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE OVER SOUTHWESTERN MASON COUNTY...OR ABOUT 15 MILES NORTHEAST OF PROCTORVILLE...MOVING NORTHEAST AT 10 MPH. THESE STORMS WILL AFFECT NORTHERN CABELL...PUTNAM...AND SOUTHERN GALLIA THROUGH AT LEAST 5 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... SOUTHSIDE...GRIMMS LANDING...ASHTON...FRAZIERS BOTTOM...GREEN BOTTOM AND CROWN CITY. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.5 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 12, 5:02 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 502 PM EDT THU JUN 12 2008 WVZ007-014-122200- PUTNAM WV-MASON WV- 502 PM EDT THU JUN 12 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 502 PM EDT...A STRONG THUNDERSTORM WAS OVER SOUTH CENTRAL MASON COUNTY...OR ABOUT 16 MILES SOUTHEAST OF GALLIPOLIS...MOVING NORTHEAST AT 9 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... SOUTHSIDE...GRIMMS LANDING...FRAZIERS BOTTOM...LIBERTY...LEON AND BUFFALO. WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. IN ADDITION...THIS SLOW MOVING THUNDERSTORM IS PRODUCING RAINFALL AMOUNTS OF 1.5 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 12, 5:20 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 520 PM EDT THU JUN 12 2008 WVZ007-008-014-015-122215- KANAWHA WV-PUTNAM WV-MASON WV-JACKSON WV- 520 PM EDT THU JUN 12 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 520 PM EDT...A STRONG THUNDERSTORM WAS OVER CENTRAL PUTNAM COUNTY...OR ABOUT 24 MILES SOUTHEAST OF GALLIPOLIS...MOVING EAST AT 14 MPH. THE STORM WILL AFFECT PORTIONS OF KANAWHA...MASON...AND JACKSON COUNTIES THROUGH 615 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... STATTS MILLS...GAY...FAIRPLAIN...KENTUCK...GIVEN AND SOUTHSIDE. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.0 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Special weather statement, Jun 12, 6:10 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 610 PM EDT THU JUN 12 2008 WVZ024-025-033-034-122300- LOGAN WV-MCDOWELL WV-WYOMING WV-MINGO WV- 610 PM EDT THU JUN 12 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 610 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTHWESTERN MCDOWELL COUNTY...OR ABOUT 21 MILES NORTHEAST OF GRUNDY...MOVING NORTH AT 13 MPH. THIS STORM WILL AFFECT WESTERN WYOMING...SOUTHEASTERN MINGO AND SOUTHEASTERN LOGAN COUNTIES THROUGH 7 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BRUNO...PIE...HAMPDEN...PANTHER...COAL MOUNTAIN AND HINCH. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:53 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 52 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.